Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2011, 5:10 PM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 4, 2011, 6:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS54 KLCH 042210
SVRLCH
LAC097-099-042315-
/O.NEW.KLCH.SV.W.0069.110604T2210Z-110604T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
NORTH CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...WHISKEY BAY...CATAHOULA...
* UNTIL 615 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...12 MILES EAST OF WHISKEY
BAY...MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHISKEY BAY BY 610 PM CDT...
LAKE PELBA...BUTTE LA ROSE...ATCHAFALAYA NATIONAL WILDLIFE REFUGE
AND HENDERSON BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3015 9182 3050 9185 3050 9171 3046 9164
3042 9163 3038 9164 3027 9159 3025 9156
3025 9150 3024 9148 3022 9148 3015 9146
TIME...MOT...LOC 2210Z 091DEG 9KT 3033 9145
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:03 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 4, 4:03 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 PM CDT SAT JUN 4 2011 .DISCUSSION... SFC ANALYSIS SHOWS WEAK HIGH OVER THE REGION...LEADING TO LIGHT NE TO VARIABLE WINDS OVER THE REGION. FURTHER ALOFT...THE RIDGE CONTINUES OVER MUCH OF THE SE. AFTERNOON HIGHS HAVE REACHED THE UPPER 90S TO NEAR 100 ACROSS THE REGION HAVE AIDED THE DEVELOPMENT OF ISO TSRA JUST N AND E OF THE REGION...AND CURRENTLY MOVING E. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH STRONG DOWNBURST WINDS...BRIEF HEAVY RAIN...AND SOME HAIL POSSIBLE. MORE OF THE SAME CAN BE EXPECTED AGAIN SUN...WITH AFTERNOON TEMPS POSSIBLY A COUPLE OF DEGREES WARMER...WITH 100 EXPECTED JUST NORTH OF THE I-10 CORRIDOR. WITH A WEAK UPPER DISTURBANCE CURRENTLY MOVING W ACROSS THE SE INTO OUR REGION...ISO SHRA CAN BE EXPECTED SUN...INCREASING TO SCT ON MON AS THE MOST MOISTURE AND LIFT WILL BE OVER THE REGION. ONCE THIS DISTURBANCE MOVES FURTHER WEST AND DISSIPATES...RAIN CHANCES WILL DIMINISH BACK TO ISOLATED AT BEST FOR THE REMAINDER OF THE WEEK. SFC WINDS WILL BECOME MORE ONSHORE BY THIS TIME...WHICH WILL LIMIT HIGH TEMPS INTO THE LOWER/MID 90S. DML && .MARINE... VARIABLE WINDS 10 KNOTS OR LESS CAN BE EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE AT THE SURFACE AND ALOFT MEANDERS ACROSS THE REGION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST ACROSS THE AREA. && .FIRE WEATHER... HOT AND DRY WEATHER WILL CONTINUE ACROSS THE AREA THIS WEEKEND. AFTERNOON RELATIVE HUMIDITY VALUES OF 25-30% CAN BE EXPECTED FOR SUNDAY AFTERNOON...ALONG WITH LIGHT NORTHEAST WINDS. THIS...COMBINED WITH THE ONGOING DROUGHT CONDITIONS AND VERY DRY GROUND FUELS...FIRE DANGER WILL REMAIN ELEVATED. BURN BANS REMAIN IN EFFECT FOR THE ENTIRE AREA. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ON MONDAY AS A WEAK UPPER LEVEL DISTURBANCE TRACKS FROM EAST TO WEST ACROSS THE REGION. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS EXPECTED FOR THE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 98 73 95 74 / 20 20 20 30 30 KBPT 73 97 73 95 74 / 20 20 20 30 30 KAEX 71 100 71 98 72 / 20 20 20 30 30 KLFT 73 98 73 95 74 / 20 20 20 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 4, 6:05 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT SAT JUN 4 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS. BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA. BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE. WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-051115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 605 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:41 PM CDT | Special Weather Statement | LCH | Saint Landry | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.